Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 268, NWS Atlanta, GA

May 10, 2009Houston County, Macon County, Peach County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2009, 6:41 PM EDT for Houston County, Macon County, Peach County, Georgia. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2009, 6:41 PM EDT (22:41 UTC)
Expired
May 10, 2009, 7:45 PM EDT
In force
64 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Houston County, GA, Macon County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 44 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 7:07 PM EDTHAIL 0.751 Sw Perry, GA
May 10, 7:10 PM EDTTSTM WND DMGElko, GAESTIMATED 20-30 TREES DOWN IN LONGLEAF SUBDIVISION.
May 10, 7:10 PM EDTHAIL 0.88Elko, GA
May 10, 7:18 PM EDTHAIL 0.88Hayneville, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 102241
SVRFFC
GAC153-193-225-102345-
/O.NEW.KFFC.SV.W.0268.090510T2241Z-090510T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT SUN MAY 10 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOUSTON COUNTY IN CENTRAL GEORGIA
  SOUTH CENTRAL PEACH COUNTY IN CENTRAL GEORGIA
  EASTERN MACON COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 745 PM EDT

* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE         
  LOCATED ALONG A LINE EXTENDING FROM NORTH OF MARSHALLVILLE TO      
  TO WEST OF MONTEZUMA...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3250 8399 3251 8353 3248 8349 3246 8350
      3240 8348 3239 8352 3229 8362 3229 8390
      3228 8404
TIME...MOT...LOC 2241Z 278DEG 27KT 3257 8395 3240 8399
          3229 8411

$$
3 follow-up statements
000 
WWUS52 KFFC 102302
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT SUN MAY 10 2009

GAC153-193-225-102345-
/O.CON.KFFC.SV.W.0268.000000T0000Z-090510T2345Z/
MACON GA-HOUSTON GA-PEACH GA-
702 PM EDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL PEACH...SOUTHERN HOUSTON AND EASTERN MACON
COUNTIES...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MEADOWDALE TO GROVE PARK TO
HENDERSON...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PERRY...GROVANIA...ELKO...HOUSTON LAKE...HAYNEVILLE...CLINCHFIELD...
SAND BED...KATHLEEN AND KLONDIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3250 8399 3251 8353 3248 8349 3246 8350
      3240 8348 3239 8352 3229 8362 3229 8390
      3228 8404
TIME...MOT...LOC 2302Z 267DEG 26KT 3249 8378 3236 8376
          3229 8384

$$
000 
WWUS52 KFFC 102311
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EDT SUN MAY 10 2009

GAC193-102321-
/O.CAN.KFFC.SV.W.0268.000000T0000Z-090510T2345Z/
MACON GA-
711 PM EDT SUN MAY 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MACON COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORMS HAVE MOVED OUT OF MACON COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3234 8384 3236 8385 3238 8383 3243 8383
      3249 8390 3248 8392 3250 8390 3251 8353
      3248 8350 3240 8348 3239 8352 3230 8364
      3229 8384
TIME...MOT...LOC 2311Z 267DEG 26KT 3249 8370 3236 8368
          3229 8376

$$

GAC153-225-102345-
/O.CON.KFFC.SV.W.0268.000000T0000Z-090510T2345Z/
HOUSTON GA-PEACH GA-
711 PM EDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL PEACH AND SOUTHERN HOUSTON COUNTIES...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZED HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HOUSTON LAKE TO GROVANIA TO
HENDERSON...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELKO...
CLINCHFIELD...HAYNEVILLE...SAND BED...KATHLEEN AND KLONDIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3234 8384 3236 8385 3238 8383 3243 8383
      3249 8390 3248 8392 3250 8390 3251 8353
      3248 8350 3240 8348 3239 8352 3230 8364
      3229 8384
TIME...MOT...LOC 2311Z 267DEG 26KT 3249 8370 3236 8368
          3229 8376

$$
000 
WWUS52 KFFC 102329
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT SUN MAY 10 2009

GAC225-102338-
/O.CAN.KFFC.SV.W.0268.000000T0000Z-090510T2345Z/
PEACH GA-
729 PM EDT SUN MAY 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PEACH COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORMS HAVE MOVED OUT OF PEACH COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3242 8369 3250 8368 3251 8353 3248 8350
      3240 8348 3239 8352 3230 8364 3229 8372
      3230 8374
TIME...MOT...LOC 2328Z 267DEG 26KT 3250 8355 3237 8354
          3230 8362

$$

GAC153-102345-
/O.CON.KFFC.SV.W.0268.000000T0000Z-090510T2345Z/
HOUSTON GA-
729 PM EDT SUN MAY 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN HOUSTON COUNTY...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZED HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM KATHLEEN TO HAYNEVILLE TO
GROVANIA...MOVING EAST AT 30 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3242 8369 3250 8368 3251 8353 3248 8350
      3240 8348 3239 8352 3230 8364 3229 8372
      3230 8374
TIME...MOT...LOC 2328Z 267DEG 26KT 3250 8355 3237 8354
          3230 8362

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:25 PM EDT, 16 minutes earlier.

Area forecast discussion, May 10, 6:25 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT SUN MAY 10 2009

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...

ZONAL FLOW CONTINUES ACROSS A GOOD PORTION OF THE COUNTRY...WITH
WEAK EMBEDDED IMPULSES KICKING UP SHOWERS AND THUNDERSTORMS. A
WEAK STATIONARY FRONT IS DRAPED ACROSS THE SOUTHEAST FROM NEAR THE
SOUTH CAROLINA COAST TO CENTRAL MISSISSIPPI AT AFD TIME...WITH
BEST INSTABILITY POOLED JUST SOUTH OF THE FRONT. WEAK SHORTWAVE
ALOFT ALLOWING MCS ACROSS THE MID-SOUTH TO WORK THIS WAY...ALONG
WITH PROVIDING WEAK SUSTAINABLE LIFT FOR THUNDER ACROSS THE DEEP
SOUTH. WITH THE AMOUNT OF MOISTURE AND WEAK SHEAR (GFS MORE
AGGRESSIVE WITH BOTH THAN THE NAM)...CANNOT RULE OUT THE CHANCE OF
A STRONG TO POSSIBLY SEVERE STORM THIS EVENING ESPECIALLY ACROSS
CENTRAL GEORGIA SOUTH OF THE FRONT. THE FRONT WILL CONTINUE TO SAG
SOUTH AS HIGH PRESSURE BUILDS IN OVER THE NEXT COUPLE OF DAYS. NAM
INDICATING MORE STABILITY IN NORTH GEORGIA THAN THE GFS WITH THIS
HIGH PRESSURE BUT OF COURSE GFS ALSO DEALING WITH ITS TYPICAL
CONVECTIVE FEEDBACK. HAVE TRIED TO TAKE A COMPROMISE...SLOWLY
PUSHING POPS (AND THUNDER) SOUTH OVER THE NEXT COUPLE OF DAYS.
SWODY2 NOT VERY IMPRESSED WITH SEVERE CHANCES FOR MONDAY AFTERNOON
WITH INSTABILITY AXIS SHIFTING SOUTH BUT WITH UPPER SHORTWAVE
MOVING THROUGH CANNOT AT LEAST RULE OUT STRONG STORM POSSIBILITY.
TEMPS ON MONDAY ESPECIALLY IN NORTH GEORGIA NOTICEABLY COOLER THAN
THE PAST FEW DAYS...WITH HIGHS IN THE LOWER 70S...THOUGH PORTIONS
OF CENTRAL GEORGIA MAY STILL BE PUSHING 90. GRADIENT WILL DEPEND
ON LOCATION OF FRONT.

RIDGING BUILDS IN OVER THE MISSISSIPPI VALLEY ON TUESDAY ALLOWING
THE HIGH PRESSURE TO DOMINATE THE OHIO VALLEY AND RIDGE DOWN INTO
THE SOUTHEAST...BRINGING A MUCH MORE STABLE AIRMASS ACROSS MOST OF
THE STATE. BY THIS TIME HAVE PUSHED POPS DOWN TO ONLY THE EXTREME
SOUTHERN ZONES. HIGH PRESSURE REALLY BUILDS IN...ALBEIT
TEMPORARILY...BY TUESDAY NIGHT LEAVING US BRIEFLY STABLE IN
ADVANCE OF THE NEXT FRONT.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

NEXT SHORTWAVE AND SURFACE LOW PUSHING OFF THE ROCKIES ON
TUESDAY...WITH PRECIP AHEAD OF THE LOW MOVING INTO OUR AREA DURING
THE DAY ON WEDNESDAY. 12Z GFS A LITTLE FASTER THAN 00Z ECMWF...
THOUGH YESTERDAYS 12Z ECMWF CAME MORE IN LINE WITH THE 12Z GFS SO
WILL BE INTERESTING TO SEE WHAT THE NEW ECMWF RUN DOES TODAY. DUE
TO WEAK SUBTROPICAL RIDGING OVER THE SOUTHEAST...THE APPROACHING
FRONT HAS A HARD TIME ACTUALLY MOVING IN BUT IF NOTHING ELSE
SHOULD HAVE PLENTIFUL MOISTURE FOR AFTERNOON PULSE-LIKE
CONVECTION. FRONT SORT OF WASHES OUT BUT DEEPER WAVE APPROACHES
FOR THE WEEKEND. AT THIS POINT...GFS IS ABOUT A DAY AHEAD OF THE
ECMWF (GFS HAS A MUCH STRONGER UPPER LOW...ECMWF HAS A MUCH
STRONGER SUBTROPICAL RIDGE) SO CONFIDENCE IS LOW THAT FAR OUT.

&&

.AVIATION...
BOUNDARY SITUATED ACROSS CENTRAL GA WILL KEEP AFTERNOON AND EVENING
CONVECTION SOUTH OF THE I-20 CORRIDOR THROUGH 03Z. NORTH OF THE
BOUNDARY...INCLUDING THE METRO ATL TAF SITES...SHOULD JUST SEE -RA.
VFR CIGS SHOULD PREVAIL WITH LOW VFR IN CONVECTIVE ACTIVITY. CIGS
WILL DECREASE TO MVFR BY 09Z MON...WITH -RA THROUGH ABOUT 18Z. WITH
HIGH PRESSURE BUILDING BEHIND BOUNDARY MON...WILL STEER AWAY FROM
NAM AND KEEP -RA IN MORNING RATHER THAN TSRA IN AFTERNOON. BY 18Z
WILL LIFT CIGS TO SCT-BKN AT 050-060. LIGHT NW WINDS SHOULD REMAIN
LESS THAN 10KTS THROUGH THE PERIOD...AND MOVE TO NE AROUND 00Z TUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  76  51  78  56 /  60  50  10  10  10
ATLANTA         63  73  55  77  59 /  50  50  20  10  10
BLAIRSVILLE     57  68  45  74  54 /  70  50  10  10  10
CARTERSVILLE    58  74  51  78  57 /  70  50  10  10  10
COLUMBUS        65  83  60  81  63 /  40  50  20  20  10
GAINESVILLE     60  70  52  76  56 /  70  50  10  10  10
MACON           63  84  56  80  60 /  40  50  20  20  10
ROME            60  73  52  79  58 /  70  50  10  10  10
PEACHTREE CITY  60  77  54  78  57 /  50  50  20  10  10
VIDALIA         64  87  58  80  58 /  30  40  30  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP/31
Hazardous weather outlook, May 10, 11:08 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1108 AM EDT SUN MAY 10 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1108 AM EDT SUN MAY 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH
AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY OVER NORTH GEORGIA WILL CONTINUE MOVING
SOUTH AND STALL SOMEWHERE ACROSS CENTRAL OR SOUTH GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE MAIN THREAT FROM ISOLATED SEVERE THUNDERSTORMS WILL BE FREQUENT
LIGHTNING...LARGE HAIL...AND DAMAGING WINDS. THE BEST TIME FOR
ISOLATED SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING ALONG AND
SOUTH OF A CARROLLTON TO ATHENS LINE.

.DISCUSSION...
A WEAK FRONTAL BOUNDARY ACROSS NORTH GEORGIA WILL CONTINUE MOVING
SOUTH AND STALL SOMEWHERE ACROSS CENTRAL OR SOUTH GEORGIA TONIGHT.
THIS FRONTAL BOUNDARY WILL BE THE MAIN FOCUSING MECHANISM FOR
SHOWERS AND THUNDERSTORMS THIS AFTERNOON ALONG AND SOUTH OF A
CARROLLTON TO ATHENS LINE. INCREASED INSTABILITY INDICES EXPECTED
MAINLY ACROSS CENTRAL GEORGIA WITH CAPES IN THE 1000 TO 2000 RANGE
AND LIFTED INDICES AROUND MINUS 3 TO MINUS 6. MID TO UPPER-LEVEL
WINDS ARE RATHER WEAK...BUT THERE IS STILL SOME WEAK CONVERGENCE
EXPECTED ALONG THE FRONTAL BOUNDARY WHICH SUGGESTS THE POSSIBILITY
OF SOME ISOLATED STORMS REACHING SEVERE LIMITS MAINLY ACROSS CENTRAL
GA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 10, 5:15 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT SUN MAY 10 2009

GAZ089-102200-
515 PM EDT SUN MAY 10 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
MUSCOGEE COUNTY UNTIL 600 PM EDT...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREEN ISLAND HILLS...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MUSCOGEE COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE COLUMBUS...ROSE HILL...BIBB CITY...GREEN ISLAND
HILLS...AVONDALE...BENNING PARK...LAUREL HILLS...HIGHLAND PARK...
SAINT MARYS HILLS...EDGEWOOD...COLUMBUS METROPOLITAN AIRPORT...VISTA
TERRACE...KENWOOD...FLAT ROCK AND MIDLAND. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES.
Local storm report, May 10, 5:44 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             2 E WAVERLY HALL        32.68N 84.70W
05/10/2009  E1.00 INCH       HARRIS             GA   PUBLIC

            PENNY TO QUARTER SIZED HAIL REPORTED FROM A LOCATION NEAR
            THE INTERSECTION OF HWYS 208 AND 36...AT THE HARRIS
            TALBOT COUNTY LINE.

&&

GRIFFITH
Local storm report, May 10, 6:03 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT SUN MAY 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             6 E WAVERLY HALL        32.68N 84.63W
05/10/2009  E1.75 INCH       TALBOT             GA   PUBLIC

0545 PM     HAIL             TALBOTTON               32.68N 84.54W
05/10/2009  E0.75 INCH       TALBOT             GA   COUNTY OFFICIAL

&&

GRIFFITH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 4:30 PM EDTSevere Thunderstorm WarningFFCHarris, Troup45 min
May 10, 5:05 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot55 min
May 10, 5:27 PM EDTSevere Thunderstorm WarningFFCCrawford, Talbot, Taylor, Upson63 min
May 10, 5:36 PM EDTTornado WarningFFCTalbot, Taylor39 min
May 10, 6:05 PM EDTSevere Thunderstorm WarningFFCMacon, Marion, Schley, Taylor55 min
May 10, 6:16 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach59 min
May 10, 6:57 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs48 min
May 10, 7:22 PM EDTSevere Thunderstorm WarningFFCBleckley, Pulaski23 min
May 10, 7:41 PM EDTSevere Thunderstorm WarningFFCDodge38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.